MAUDE Adverse Event Report: ARTHREX INC. RKSCREW FT, PEEK, SUTURETAPE, 4.75M; SCREW, FIXATION, BONE

ARTHREX INC. RKSCREW FT, PEEK, SUTURETAPE, 4.75M; SCREW, FIXATION, BONE
Catalog Number AR-1927PST-475
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a rotator cuff repair while implanting the device; the surgeon tapped and punched as he was supposed to and the anchor body collapsed.The suture eyelet came out of the anchor body and the distal end collapsed completely.The anchor held on to the eyelet but the distal end shattered.Surgeon tested to make sure it was going to hold and it did.Surgeon then passed the suture through the cuff and it held and then proceeded as normal.Then proceeded and implanted a lateral anchor.The procedure was completed successfully.The quality of the bone was hard.Follow-up investigation: the distal end of the corkscrew anchor had collapsed/compressed.When this occurred the eyelet became slightly loose but remained attached to the anchor.The surgeon chose to leave the whole anchor with the collapsed/compressed distal end in place since it was holding tight and continued to complete the procedure with this corkscrew anchor.No additional unplanned incisions or anchors were needed.

Brand Name
RKSCREW FT, PEEK, SUTURETAPE, 4.75M
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7380853
Report Number1220246-2018-00110
Device Sequence Number1103707
Product Code HWC
UDI-Device Identifier00888867237872
UDI-Public00888867237872
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Catalogue NumberAR-1927PST-475
Device Lot Number10140123
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;